Advertisement

Reactions Weekly

, Volume 1786, Issue 1, pp 84–84 | Cite as

Fentanyl/oxycodone

Nausea, fatigue and pseudo addiction to fentanyl and oxycodone: case report
Case report
Author Information

An event is serious (based on the ICH definition) when the patient outcome is:

  • * death

  • * life-threatening

  • * hospitalisation

  • * disability

  • * congenital anomaly

  • * other medically important event

  • * Drug overdose

An 11-year-old boy developed nausea and fatigue during treatment with fentanyl, which further intensified following an overdose of oxycodone for acute pain due to graft versus host disease (GVHD). Additionally, he had pseudo addiction to fentanyl and oxycodone.

The boy with acute lymphocytic leukaemia, underwent an umbilical cord blood transplantation. Following the transplant, he was hospitalised due to abdominal and articular pain. His abdominal pain was accompanied by frequent diarrhoea. These symptoms were considered as GI symptoms of GVHD. He started receiving fentanyl for pain management [initial dosage not stated; route not stated]. However, on day 13 post-transplant, the dose of fentanyl was gradually increased to 2300 µg/day. In addition to the major...

Reference

  1. Miura M, et al. A pediatric cancer patient with suspected chemical coping following high-dose opioid therapy: A case report. Journal of Medical Case Reports 13: 353, No. 1, 30 Nov 2019. Available from: URL: http://doi.org/10.1186/s13256-019-2273-7

Copyright information

© Springer International Publishing AG 2020

Personalised recommendations